Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hi, Koke:

      I think that the week to wait for sexual relations, hugs, etc., is at best an educated guess, so one day more or less may not make much of a difference. It is something to discuss, however, between you and your husband. From my understanding of it, the bulk of any excess radioactive iodine is removed from the body during that first week, through the sweat and the urine. That doesn’t necessarily mean it is all gone by that time, just that there isn’t much of it left to worry about.

      My own nuclear doctor told me that quick hugs weren’t really the issue — just sustained closeness to someone else during that first week, especially small children and pets.

      As far as the beta blocker, you should be mentally prepared perhaps to need them even more right now. About a week after RAI you could experience what is called “escape phenomenon”, which is a brief period when we are MORE hyper than before RAI. It is caused by the dying thyroid cells releasing — all at once — all of their stored thyroid hormone. I had to increase my dose of beta blocker for a couple of days during that period.

      We all go hypo at different speeds after RAI, and the symptoms can vary slightly. I did, in fact, go hypo within six weeks. Others, though, take longer. And I developed some facial swelling around the eyes, before the muscle cramps (for me, in my legs) came along. It might help you to check out some of the thyroid sites for FAQ sheets on hypo, just to familiarize yourself with possible symptoms.

      Wishing you good luck, and a great holiday season.

      Bobbi

      Anonymous
        Post count: 93172

        Jake was told 3 days after rai was sufficient time to keep a distance
        from loved ones. I hope this helps with your holiday dilemmas!
        Happy Holidays!

        PEACE,
        JAN

        Anonymous
          Post count: 93172

          Can anyone out there offer their advise? I was told to wait a week
          before ‘being intimite’ with my husband. Was everyone told that? It
          is Christmas soon and 26th is a week – is it safe soon? How about
          close contact with others ie. teenagers? Am I back to normal now??
          I just want to be absolutely sure before I hug and kiss people at
          Christmas!
          How about continuing Beta Blockers? I know I still need them because
          when 6-8 hours up ready for next pill!! Dr. said to take for another
          2-4 weeks and than try cutting out a dose and taking only twice a day
          and see how that goes and than try once aday… How did anyone else
          find it after? How long before you could stop taking Beta Blockers??
          Dr. said I wouldn’t notice anything for 4-6 weeks. My 1st blood test
          is in 6 weeks and than other one is in 12 weeks and than see endo
          Dr. Is that when most of you started to notice going hypo?? Dr.
          who did R.A.I. said 1st symptom noticed usually was a charley horse
          type cramp in muscles of shoulders.
          RE: VISITOR- WISH EVERYONE COULD BE CIVIL AND NICE- THOSE OF US WHO
          BADLY NEEDLY THE ADVISE JUST WANT THAT NOT ANYTHING MORE!

          Anonymous
            Post count: 93172

            I wasn’t told that. I was told to stay away from pregnant women and children for 1 week. I could feel a difference after 2 weeks. One day I just felt real real calm. None of my body was shaking and it was a feeling of calm. I was astonished and it felt very good. I also had horsenness and aching shoulders. The other sypmptons of hypo came later and after starting replacement hormones the aching shoulders quit. The hoarseness stayed around for me about a year it is now getting better but still get hoarse and my voice has deepened somewhat. Stay on top of the hypo symptons and make sure you get checked when you are suppose to or sooner if symptons of hypo appear sooner.

            Anonymous
              Post count: 93172

              I have never had an RAI, but believe me, after all the Docs I’ve seen, I have had the works told to me about it. Is it me or does every endo almost try to shove the RAI down your throat (just a figure of speech- oh, that’s kind of a pun, I didn’t think that one up).
              I have heard the 3 days to a week thing.
              I also have heard from them all that it really depends on the dose you receive, which makes sense…I guess the more you have the longer it stays in the body.
              I also heard that it is just a “precaution” and that most of the time you really don’t need to worry that much, but that you should still do it for safety reasons.
              It’s better to be safe than sorry.
              But you may be in the clear.

              Good Luck,

              Ron

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.